MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR

AMO MANUFACTURING NETHERLANDS TECNIS SIMPLICITY; LENS, MULTIFOCAL INTRAOCULAR
Model Number DRN00V
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the preloaded multifocal intraocular lens (iol) was ¿defective¿ which was identified during implantation.No information was provided regarding how the lens was defective.It was noted that there was no patient involvement and that the patient¿s daily activities were still able to be performed.No further information was provided.
 
Additional Manufacturer Narrative
Section a2, a3a, a3b, a4, a5 and a6: not applicable, as there was no patient involvement.Section d6a.If implanted, give date: not applicable, as there was no patient involvement.Section d6b.If explanted, give date: not applicable, as there was no patient involvement.Section h3: device evaluation anticipated, but not yet begun.Attempts were made to obtain the missing information; however, no additional information has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: date returned to manufacturer: nov 19, 2025.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection revealed that the cartridge was damaged and broken, consistent with being cut in an attempt to retrieve the lens.Ophthalmic viscosurgical device (ovd) was observed inside the cartridge.The lens module, plunger rod, and handpiece were inspected, and no further issues were identified.No lens was received for evaluation.No further evaluation was performed.The complaint issue "lens damaged" was not identified during product evaluation.The other observed issues could not be confirmed to be related to a manufacturing or design issue.Manufacturing records review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specification.A search of complaints related to this production order (po) was performed.The search revealed that one additional complaint was received for this po.No escalation required.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23606127
Report Number3012236936-2025-000303
Device Sequence Number9918208
Product Code MFK
UDI-Device Identifier05050474810754
UDI-Public(01)05050474810754(17)271003
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRN00V
Device Catalogue NumberDRN00V0195
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/29/2025
Supplement Date Received by Manufacturer12/10/2025
Initial Report FDA Received Date11/20/2025
Supplement Report FDA Received Date12/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown